Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 22, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 30, 2014, 2:34 PM PDT for 4 counties in Nevada. It took effect at Oct 31, 2014, 10:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2014, 2:34 PM PDT (21:34 UTC)
- In effect from
- Oct 31, 2014, 10:00 AM PDT
- Expired
- Oct 31, 2014, 9:24 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935 WWUS75 KLKN 302134 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 234 PM PDT THU OCT 30 2014 NVZ035-037-040-041-311545- /O.NEW.KLKN.WI.Y.0022.141031T1700Z-141101T0600Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 234 PM PDT THU OCT 30 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY. * WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH... WITH GUSTS UP TO 45 MPH. * TIMING: STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS. * IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES, AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
3 follow-up statements
275 WWUS75 KLKN 310935 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 235 AM PDT FRI OCT 31 2014 ...STORM SYSTEM TO AFFECT THE GREAT BASIN... .WINDY CONDITIONS WILL PRECEDE A STRONG LOW PRESSURE SYSTEM NOW MOVING INLAND OVER CALIFORNIA. NVZ035-037-040-041-010600- /O.CON.KLKN.WI.Y.0022.141031T1700Z-141101T0600Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 235 AM PDT FRI OCT 31 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH... WITH GUSTS UP TO 50 MPH. * TIMING: STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS. * IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES... AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
234 WWUS75 KLKN 312215 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 315 PM PDT FRI OCT 31 2014 ...STORM SYSTEM TO AFFECT THE GREAT BASIN... .WINDY CONDITIONS WILL PRECEDE A STRONG LOW PRESSURE SYSTEM NOW MOVING INLAND OVER CALIFORNIA. NVZ035-037-040-041-010600- /O.CON.KLKN.WI.Y.0022.000000T0000Z-141101T0600Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 315 PM PDT FRI OCT 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH... WITH GUSTS UP TO 50 MPH. * TIMING: STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS AND EARLY EVENING HOURS. * IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES...AREAS OF BLOWING DUST ARE POSSIBLE WHICH MAY RESULT IN HAZY CONDITIONS AND POSSIBLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
951 WWUS75 KLKN 010424 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 924 PM PDT FRI OCT 31 2014 NVZ035-037-040-041-010530- /O.CAN.KLKN.WI.Y.0022.000000T0000Z-141101T0600Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 924 PM PDT FRI OCT 31 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL BE OUT OF THE SOUTH AT 10-15 MPH WITH GUSTS TO 30 MPH BEFORE DIMINISHING AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 30, 3:00 AM PDT, 11 hours 34 minutes earlier.
Area forecast discussion, Oct 30, 3:00 AM PDT, 11 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 AM PDT THU OCT 30 2014 .SYNOPSIS...ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY AND FRIDAY AS A STORM APPROACHES FROM THE PACIFIC. BREEZY CONDITIONS ARE POSSIBLE THIS AFTERNOON AND WINDS WILL BE STRONGER ACROSS CENTRAL NEVADA FRIDAY. THE FIRST WINTER STORM OF THE SEASON IS EXPECTED TO BRING MUCH COOLER TEMPERATURES AND SOME SNOW ACCUMULATION OVER THE WEEKEND. && .SHORT TERM...IR IMAGERY SHOWS MOSTLY CLEAR SKIES FOR THE LKN CWFA THIS MORNING AS A RIDGE AXIS CUTS N/S THROUGH EASTERN NEVADA. SATELLITE ALSO CLEARLY DEFINES A CIRCULATION OUT IN THE PACIFIC OCEAN ABOUT 600 MILES WEST OF BAJA CALIFORNIA...WHICH IS POORLY MODELED. A SUBSTANTIAL CLOUD FIELD RIDING OVER THE RIDGE IS SPREADING INTO OREGON AT THIS HOUR. THE MODELS CONTINUE TO SLOW EASTERLY PROGRESSION OF A PACIFIC TROUGH. THE LATEST MODEL RUNS SHOW MORE DIGGING WITH THE TROUGH THUS DELAYING PRECIPITATION ONSET AND COLD AIR INTRUSION. TODAY THROUGH FRIDAY MORNING. THIS PERIOD SHOULD REMAIN DRY. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH FRIDAY AFTERNOON FOR MOST AREAS AS A RIDGE OF HIGH PRESSURE AMPLIES AND MOVES EAST...ALLOWING FOR A STRONG SOUTHERLY FLOW AHEAD OF A COLD TROUGH MOVING IN FROM THE PACIFIC. SOME BREEZY CONDITION ARE EXPECTED THURSDAY AFTERNOON. FRIDAY AFTERNOON THROUGH FRIDAY EVENING. PRECIPITATION WILL BEGIN OVER HUMBOLDT COUNTY WHERE SNOW LEVELS WILL DROP TO BETWEEN 6500 AND 7500 FEET. THE COLD AIR WILL POOL FURTHER WEST IN NEVADA HOWEVER A SUBSTANTIALLY DIFFERENT SCENARIO IS BEING PLAYED OUT BY THE NAM MODEL THAT IS ESSENTIALLY DRY THROUGH THIS TIME-FRAME. THE MAIN ISSUE COULD BE WIND ADVISORY CONDITIONS FOR CENTRAL NEVADA AND A FIRE WEATHER CONCERN DUE TO THE EXCESSIVE DRYING DURING THE DAY AND THE DELAYED ONSET OF PRECIPITATION ACROSS THE EASTERN PART OF THE STATE. SEE THE FIRE WEATHER DISCUSSION BELOW FOR MORE DETAILS. FRIDAY MIDNIGHT THROUGH SATURDAY. MODELS DO AGREE TO MOVE THE BASE OF THE TROUGH WITH SIMILAR SOUTHERLY EXTENSION THROUGH THE STATE. TEMPERATURES WILL LIKELY NOT GET OUT OF THE 30S IN MOST PLACES. THERE MAY BE A FEW THUNDERSTORMS IN CENTRAL NEVADA AS THE COLD FRONT MOVES THROUGH. TIMING OF THE FRONT IS STILL IN QUESTION AND THE SREF AND NAM MODELS ARE COLDER THAN THE GFS AND ECMWF MODELS. AT THIS TIME IT SEEMS THE GREATEST IMPACT...DUE TO TIMING DURING THE DAY...WILL BE ELEVATIONS ABOVE 600O FEET. HIGHWAY OVERPASSES SHOULD SEE SOME ACCUMULATION OR SLICK CONDITIONS SATURDAY...AND LAMOILLE WILL SEE SEVERAL INCHES OF SNOW. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. A PACIFIC DISTURBANCE LOOMS UPSTREAM AND WILL BRING A STARK CHANGE OF WEATHER TO NORTHEASTERN NV THIS WEEKEND. AT THE ONSET OF THIS FORECAST PERIOD...EXPECT AN H5 LOW OVER WILDHORSE WITH A NEGATIVE TILT TROF EXTENDING TO THE BEEHIVE STATE. WITH A COLD POOL ALOFT...EXPECT A TASTE OF WINTER WEATHER. A SECONDARY H5 LOW WILL MOVE INTO THE LKN CWA BY 12Z SUNDAY...BRINGING ANOTHER SHOT OF UNSETTLED WEATHER TO NORTHERN NV. HOWEVER...THE SECOND LOW WILL DROP SOUTHWARD RAPIDLY AND IN ITS WAKE...THE UPPER LEVEL HEIGHTS REBOUND. EXPECT A SEVERAL OVERNIGHT LOWS BELOW FREEZING. && .AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE ENSUING 24 HOUR PERIOD. GUSTS WINDS EXPECTED THIS AFTERNOON OVER TONOPAH AND ELY. && .FIRE WEATHER...SOUTH WINDS ARE EXPECTED TO STRENGTHEN THIS AFTERNOON AND COMBINED WITH LOW HUMIDITY LEVELS...POSES A SMALL CONCERN. THERE MAY NOT BE ENOUGH TIME OF GUSTINESS TO WARRANT AN EVENT. FRIDAY AFTERNOON...HOWEVER...AS A TROUGH AXIS MOVES CLOSE TO THE CALIFORNIA COAST...WIND GUSTS WILL BE STRONGER AND HUMIDITY LEVELS WILL BE LOW THROUGH EARLY FRIDAY EVENING....WITH THE STRONGEST WINDS EXPECTED ACROSS FWZ 455 AND 457. EXPECT WINDS TO AVERAGE 20-30 MPH WITH GUSTS IN EXCESS OF 40 MPH. THE DANGER OF FIRE SPREAD IN THE DORMANT FUELS WILL BE ENHANCED FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/97/97
Hazardous weather outlook, Oct 29, 7:34 PM PDT, 19 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 734 PM PDT WED OCT 29 2014 NVZ030-031-033>041-310245- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 734 PM PDT WED OCT 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND NV. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG PACIFIC LOW WILL STEER MOISTURE AND MUCH COOLER TEMPERATURES INTO THE SILVER STATE THIS WEEKEND. THIS IS A HIGH CONFIDENCE EVENT. EXPECTING SEVERAL INCHES OF SNOW IN THE MOUNTAINS AND ON SUMMITS ALONG I-80 AND HIGHWAY 50. MOST OF THE PRECIPITATION IS ANTICIPATED SATURDAY. SUNDAY...SHOWERS WILL LINGER BUT MUCH COLDER TEMPERATURES WILL BE IN PLACE. STAY TUNED FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. PJS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:48 PM PDT | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.